Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 4, NWS El Paso, TX

April 8, 2009

NWS El Paso, TX issued this high wind warning at Apr 8, 2009, 5:52 AM MDT. It took effect at Apr 8, 2009, 12:00 PM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2009, 5:52 AM MDT (11:52 UTC)
In effect from
Apr 8, 2009, 12:00 PM MDT
Expired
Apr 9, 2009, 9:04 AM MDT
In force
21 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 081152
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
552 AM MDT WED APR 8 2009

...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EVENING...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG GUSTY WINDS TO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON INTO THE
EVENING HOURS. THESE WINDS WILL PERSIST ALONG EASTERN SLOPES OF
MOUNTAIN RANGES OVERNIGHT INTO EARLY THURSDAY. SOUTHWEST WINDS
GUSTING TO AROUND 45 TO 50 MPH WILL RESULT IN LOCALIZED REDUCED
VISIBILITIES DUE TO BLOWING DUST IN THE DESERT LOCATIONS. WINDS
WILL GUST TO 60 MPH IN THE SOUTHERN SACRAMENTO MOUNTAINS.

NMZ025-082145-
/O.UPG.KEPZ.HW.A.0005.090408T1800Z-090409T0300Z/
/O.NEW.KEPZ.HW.W.0004.090408T1800Z-090409T1800Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
552 AM MDT WED APR 8 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY
TO NOON MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH DURING THE
AFTERNOON WITH GUSTS TO 60 MPH. SUSTAINED WINDS MAY DECREASE
SLIGHTLY DURING THE NIGHT TIME HOURS BUT WINDS GUSTS OF UP TO 60
MPH ARE EXPECTED TO CONTINUE UNTIL AROUND MID DAY THURSDAY. BY
THEN WINDS ARE EXPECTED TO DIMINISH TO NORTHWEST AT 15 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ022>024-030>032-TXZ055-056-082145-
/O.CON.KEPZ.WI.Y.0011.090408T1800Z-090409T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
552 AM MDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH DURING THE
AFTERNOON WITH GUSTS TO 55 MPH. VISIBILITIES IN SPOTS MAY BE
REDUCED TO BELOW 1 MILE IN BLOWING DUST. WINDS WILL BECOME WEST
TO NORTHWEST AND DECREASE TO 20 TO 30 MPH AFTER MIDNIGHT...EXCEPT
FOR SOME LOCATIONS ALONG EAST SLOPES OF MOUNTAINS...WHERE GUSTY
WINDS OF 45 TO 60 MPH MAY CONTINUE UNTIL AROUND SUNRISE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
3 follow-up statements
000 
WWUS74 KEPZ 082143
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
343 PM MDT WED APR 8 2009

...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EVENING...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG GUSTY WINDS TO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON INTO THE
NIGHTTIME HOURS. THESE WINDS WILL PERSIST ESPECIALLY ALONG
EASTERN SLOPES OF MOUNTAIN RANGES OVERNIGHT INTO EARLY THURSDAY.
SOUTHWEST WINDS GUSTING TO AROUND 45 TO 50 MPH WILL RESULT IN
LOCALIZED REDUCED VISIBILITIES DUE TO BLOWING DUST IN THE DESERT
LOCATIONS. WINDS WILL GUST TO 60 MPH IN THE SOUTHERN SACRAMENTO
MOUNTAINS AND OVER AREAS ADJACENT TO EAST SLOPES AND AREA PASSES
ELSEWHERE.

NMZ025-090600-
/O.CON.KEPZ.HW.W.0004.000000T0000Z-090409T1800Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
343 PM MDT WED APR 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH DURING THE
AFTERNOON WITH GUSTS TO 60 MPH. SUSTAINED WINDS MAY DECREASE
SLIGHTLY DURING THE NIGHT TIME HOURS BUT WINDS GUSTS OF UP TO
60 MPH ARE EXPECTED TO CONTINUE UNTIL AROUND MID DAY THURSDAY. BY
THEN WINDS ARE EXPECTED TO DIMINISH TO NORTHWEST AT 15 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ022>024-030>032-TXZ055-056-090600-
/O.EXT.KEPZ.WI.Y.0011.000000T0000Z-090409T0800Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
343 PM MDT WED APR 8 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM MDT THURSDAY...

SOUTHWEST WINDS WILL CONTINUE 30 TO 40 MPH DURING THE EVENING AND
EARLY NIGHTTIME HOURS WITH GUSTS TO 55 MPH. VISIBILITIES IN SPOTS
MAY BE REDUCED TO BELOW 1 MILE IN BLOWING DUST BEFORE SUNSET.
AFTER MIDNIGHT WINDS OVER MOST OF THE AREA LOWLANDS WILL BEGIN TO
DIMINISH. HOWEVER WINDS WILL REMAIN QUITE STRONG OVER HIGHER
ELEVATIONS AND OVER LOWLANDS AREAS ADJACENT TO EAST SLOPES AND
MOUNTAIN PASSES. OVER THESE AREAS GUSTY WINDS OF 45 TO 60 MPH MAY
CONTINUE UNTIL AROUND SUNRISE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
000 
WWUS74 KEPZ 090532
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1132 PM MDT WED APR 8 2009

...STRONG GUSTY WINDS FOR TONIGHT...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG GUSTY WINDS TO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON INTO THE
NIGHTTIME HOURS. THESE WINDS WILL PERSIST ESPECIALLY ALONG
EASTERN SLOPES OF MOUNTAIN RANGES OVERNIGHT INTO EARLY THURSDAY.
SOUTHWEST WINDS GUSTING TO AROUND 45 TO 50 MPH WILL RESULT IN
LOCALIZED REDUCED VISIBILITIES DUE TO BLOWING DUST IN THE DESERT
LOCATIONS. WINDS WILL GUST TO 60 MPH IN THE SOUTHERN SACRAMENTO
MOUNTAINS AND OVER AREAS ADJACENT TO EAST SLOPES AND AREA PASSES
ELSEWHERE.

NMZ025-091800-
/O.CON.KEPZ.HW.W.0004.000000T0000Z-090409T1800Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1132 PM MDT WED APR 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH DURING THE
AFTERNOON WITH GUSTS TO 60 MPH. SUSTAINED WINDS MAY DECREASE
SLIGHTLY DURING THE NIGHT TIME HOURS BUT WINDS GUSTS OF UP TO
60 MPH ARE EXPECTED TO CONTINUE UNTIL AROUND MID DAY THURSDAY. BY
THEN WINDS ARE EXPECTED TO DIMINISH TO NORTHWEST AT 15 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ022>024-030>032-TXZ055-056-090800-
/O.CON.KEPZ.WI.Y.0011.000000T0000Z-090409T0800Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
1132 PM MDT WED APR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KEPZ 091504
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
904 AM MDT THU APR 9 2009

...HIGH WIND WARNING FOR THE SACRAMENTO MOUNTAINS IS CANCELED...

.THE STRONG UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE CENTRAL
AND SOUTHERN ROCKIES IS STARTING TO MOVE EASTWARD WITH THE HIGHER
WINDS ALOFT MOVING OUT OF NEW MEXICO ALONG WITH A RELAXING OF THE
SURFACE PRESSURE GRADIENT. WINDS WILL STILL CONTINUE IN THE WINDY
CATEGORY BUT BE BELOW HIGH WIND CRITERIA. WINDS WILL SLOWLY DIMINISH
INTO THE AFTERNOON AND EVENING HOURS.

NMZ025-091615-
/O.CAN.KEPZ.HW.W.0004.000000T0000Z-090409T1800Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
904 AM MDT THU APR 9 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELED THE HIGH WIND WARNING FOR THE SACRAMENTO MOUNTAINS. 

WEST TO SOUTHWEST SURFACE WINDS WILL GRADUALLY DIMINISH DURING
THE DAY BUT STILL REMAIN SUSTAINED 20 TO 35 MPH WITH GUSTS OF 45
TO 50 MPH OVER THE HIGHEST ELEVATIONS INTO THE EARLY AFTERNOON
BEFORE DECREASING BY EVENING.


$$

20

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Apr 8, 4:26 AM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 8, 4:26 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT WED APR 8 2009

.SYNOPSIS...
AN APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG GUSTY
WINDS TO THE AREA THIS AFTERNOON AND EVENING...WITH GUSTY WINDS
CONTINUING INTO THURSDAY MORNING ALONG EAST SLOPES OF MOUNTAINS.
THURSDAY AND FRIDAY SHOULD BE QUIETER WITH PLEASANT TEMPERATURES.
NEXT UPPER SYSTEM MOVES IN SATURDAY TO BRING BREEZY WINDS
BACK...ALONG WITH A CHANCE OF SHOWERS OR THUNDERSTORMS.

&&

.DISCUSSION...
UPPER LOW NOW ONSHORE OF NORTH CENTRAL CALIFORNIA AND CONTINUING
EAST-SOUTHEAST. SHORT WAVE RIDGE AHEAD OF THIS TROUGH NOW OVER THE
DESERT SOUTHWEST...WITH ITS AXIS JUST PASSING THE CWA. FAIR AMOUNT
OF HIGH LEVEL MOISTURE WILL KEEP SOME HIGHER CLOUDS AROUND MOST OF
THE DAY. MAIN STORY OF COURSE ARE THE WINDS. UPPER LOW INTO SOUTHERN
NEVADA THIS AFTERNOON...WITH THE HELP OF LEE SIDE TROUGHING AT THE
SURFACE...WILL HELP GENERATE STRONG WINDS THIS AFTERNOON. SYSTEM
LOOKS A BIT SLOW TO TAKE ADVANTAGE OF MAX HEATING AND MIXING
TODAY...HOWEVER WINDS WILL STILL BE STRONG ENOUGH FOR AN ADVISORY.
STRONG MID LEVEL JET OF AROUND 50-60 MPH MOVES OVER THE AREA TONIGHT
AND HENCE HAVE UPGRADED THE SACRAMENTO MOUNTAIN ADVISORY TO HIGH
WIND WARNING. SYSTEM JUST LOOKS TOO FAR NORTH TO GIVE MUCH OF ANY
CHANCE OF SHOWERS TODAY.

SYSTEM RAPIDLY MOVES OUT ON THURSDAY. IN ITS PLACE A SHORT WAVE
RIDGE RAPIDLY MOVES IN AND JUST AS RAPIDLY MOVES OUT AS NEXT UPPER
LOW MOVES INTO SOUTHERN ARIZONA FRIDAY. GFS MOVES THE TROUGH
EASTWARD OVER CENTRAL AND NORTHERN ARIZONA BEFORE EXITING INTO
COLORADO SATURDAY. PROGGED TRACK STILL LOOKS FAR ENOUGH SOUTH THAT
IN COMBO WITH LAGGING TROUGH ON SATURDAY...SHOULD FINALLY BRING SOME
DECENT CHANCE OF RAIN TO THE CWA. GOOD COLD POOL WITH THIS LAGGING
TROUGH WILL DESTABILIZE THE ATMOSPHERE SATURDAY AND GIVE US A SLIGHT
CHANCE OF THUNDERSTORMS. GFS SHOWS SURFACE PRESSURE GRADIENT
BECOMING FAIRLY TIGHT...BUT USUALLY LEE-SIDE TROUGHING DOWN IN
MEXICO DO NOT ALLOW FOR MUCH IN THE WAY OF SIGNIFICANT WINDS.

FOR SUNDAY AND BEYOND...DRY WESTERLY FLOW RE-ESTABLISHES ITSELF
THROUGH TUESDAY BEFORE ANOTHER TROUGH TRACKS ACROSS SOUTHERN
COLORADO FOR GUSTY WINDS AGAIN ON TUESDAY AND WEDNESDAY.

&&

.AVIATION...VALID 08/12Z-09/12Z...
VFR CONDS EXPECTED THROUGH THE PERIOD. AFT 18Z SURFACE WINDS WILL
INCREASE TO SOUTHWEST 25 TO 35 KTS WITH GUSTS TO 45 KTS. FEW AREAS
OF 1-3SM BLDU WITH THESE WINDS. THE STRONG SURFACE WINDS WILL CAUSE
MECHANICAL TURBULENCE FROM THIS AFTERNOON AND EVENING.

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW AND ASSOCIATED TROUGH WILL CAUSE STRONG WINDS OVER
THE AREA THIS AFTERNOON. THE STRONG WINDS AND LOW HUMIDITY...
COMBINED WITH FIRE DANGER RATINGS OF HIGH OR GREATER...WILL CAUSE
CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON INTO THIS
EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA.
BREEZY TO WINDY CONDITIONS ARE LIKELY AGAIN THURSDAY AFTERNOON AND
EVENING...BUT HUMIDITY WILL PROBABLY BE A LITTLE TOO HIGH OVER MOST
OF THE AREA FOR CRITICAL FIRE WEATHER CONDITIONS. WARM AND DRY WITH
RELATIVELY LIGHT WINDS FRIDAY...THEN ANOTHER UPPER LEVEL LOW
PRESSURE WILL BRING STRONG WINDS AND THE CHANCE OF SHOWERS SATURDAY
INTO SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 82  55  75  45  78 /   0   0   0   0   0
SIERRA BLANCA TX        84  51  74  42  73 /   0   0   0   0   0
LAS CRUCES              81  51  73  43  77 /   0   0   0   0   0
ALAMOGORDO              81  50  71  42  72 /   0   0   0   0   0
CLOUDCROFT              63  32  52  24  56 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   79  49  73  41  74 /   0  10   0   0   0
SILVER CITY             72  40  65  32  71 /   0   0   0   0   0
DEMING                  81  50  73  42  78 /   0   0   0   0   0
LORDSBURG               82  49  73  39  78 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ022>024-030>032.

     HIGH WIND WARNING FROM NOON TODAY TO NOON MDT THURSDAY FOR
     NMZ025.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

&&

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:31 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more16 hr

Nearby

High Wind Warnings in New Mexico, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.